Mathematical Problems in Engineering

Mathematical Problems in Engineering / 2009 / Article

Research Article | Open Access

Volume 2009 |Article ID 346461 | 9 pages | https://doi.org/10.1155/2009/346461

New Exact Solutions of the Brusselator Reaction Diffusion Model Using the Exp-Function Method

Academic Editor: Katica R. (Stevanovic) Hedrih
Received02 Dec 2008
Revised08 Feb 2009
Accepted07 Jul 2009
Published09 Sep 2009

Abstract

Firstly, using a series of transformations, the Brusselator reaction diffusion model is reduced into a nonlinear reaction diffusion equation, and then through using Exp-function method, more new exact solutions are found which contain soliton solutions. The suggested algorithm is quite efficient and is practically well suited for use in these problems. The results show the reliability and efficiency of the proposed method.

1. Introduction

The Brusselator reaction model plays an important role both in biology and in chemistry. Since the model was put forward by Prigogine and Lefever in 1968, much attention had been paid to the model and many properties of it had been researched by marly people via using different methods [15]. In this paper, we mainly consider the model improved by Lefever et al. in 1977 [1] . The model is described as follows: where is a constant, and is the diffusion coefficient; the functions and denote the concentrations. System (1.1) describes a biochemical model. Recently, many approaches have been suggested to solve the nonlinear equations, such as the variational iteration method [68], the homotopy perturbation method [911], the tanh-method [12], the extended tanh-method [13], the sinh-method [14], the homogeneous balance method [15, 16], the F-expansion method [17], and the extended Fan's subequation method [18]. Recently, He and Wu [19] have proposed a straightforward method called Exp-function method to obtain the exact solutions of nonlinear evolution equations (NLEEs). It should be pointed out that the method is also valid for difference-different equations [20, 21]. The solution's procedure of this method is of utter simplicity, and this method has been successfully applied to many kinds of NLEEs [2233]. The Exp-function method not only provides generalized solitonary solutions but also provides periodic solutions. Taking advantage of the generalized solitonary solutions, we can recover some known solutions obtained by the most existing methods such as decomposition method, tanh-function method, algebraic method, extended Jacobi elliptic function expansion method, F-expansion method, auxiliary equation method, and others [2233].

2. Exp-Function Method and Exact Solutions

In this section we intend to find a solitary wave solution of (1.1). Therefore by using the following transformations: the system (1.1) is reduced to a nonlinear reaction diffusion equation with respect to :

After that we use the transformation where and are constants to be determined later, and is arbitrary constant. Therefore (2.2) converts to By virtue of the Exp-function method [19], we assume that the solution of (2.4) is of the form

where and are unknown positive integers and to be determined later; and are constants.

By balancing the highest order of linear term with the highest order of nonlinear term , the values of and can be determined easily.

Since setting leads easily to

Similarly, to determine and , we balance the lowest-order linear term of Exp-function in (2.4): This requires which leads to

We can freely choose the values of and , but we will illustrate that the final solution does not strongly depend on the choice of the values of and [19, 28]. Choosing and for simplicity causes the trial function (2.5) to become By substituting (2.10) into (2.4), we get where ; are constants. If the coefficients of are set to zero, we have By solving this system of algebraic equations, we obtain the following sets of solutions.

Case A.

Case B.

Case C.

Case D.

Case 2 E.

Substituting (2.13)–(2.17) into (2.10) gives the generalized solitonary solution where and the solutions where , and where denotes , and , and where , and where , respectively. The choice of and in our solution (2.18) gives the same bell solitary wave solution presented in [34] which was obtained on using the sine-cosine method Also if we set in (2.18), we obtain the new solutions Also, setting and causes (2.19) to lead to the new kink solitary wave solution This solution is similar to the solution obtained in [34].

By setting

in (2.20), we will have the solitary wave solution where . Now if we set and in (2.21), we will have another kink solitary wave solution which is similar to the solution obtained in [34].

If we also set and in (2.21), we obtain the new kink solitary wave solution Also, setting causes (2.21) to lead to the new soliton solution where denotes

By choosing and in (2.22), we can find solitary wave solution where .

3. Conclusion

An investigation on the Brusselator reaction diffusion model was established by using the Exp-function method. During this procedure some new exact solitary wave solutions, mostly solitons and kinks solutions, were obtained as well as some special cases. In particular, Yan's solution [34] can be considered as a special case of our result, and our result can turn into kink, soliton, and bell solutions with a suitable choice of the parameters. The study reveals the power of the method.

References

  1. R. Lefever, M. Herschkowitz-Kaufman, and J. W. Turner, “Dissipative structures in a soluble non-linear reaction-diffusion system,” Physics Letters A, vol. 60, no. 5, pp. 389–391, 1977. View at: Publisher Site | Google Scholar
  2. P. K. Vani, G. A. Ramanujam, and P. Kaliappan, “Painleve analysis and particular solutions of a coupled nonlinear reaction diffusion system,” Journal of Physics A, vol. 26, no. 3, pp. L97–L99, 1993. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  3. A. Pickering, “A new truncation in Painlevé analysis,” Journal of Physics A, vol. 26, no. 17, pp. 4395–4405, 1993. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  4. I. Ndayirinde and W. Malfliet, “New special solutions of the “Brusselator” reaction model,” Journal of Physics A, vol. 30, no. 14, pp. 5151–5157, 1997. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  5. A. L. Larsen, “Weiss approach to a pair of coupled nonlinear reaction-diffusion equations,” Physics Letters A, vol. 179, no. 4-5, pp. 284–290, 1993. View at: Publisher Site | Google Scholar | MathSciNet
  6. J.-H. He, “Variational iteration method: a kind of non-linear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  7. M. T. Darvishi, F. Khani, and A. A. Soliman, “The numerical simulation for stiff systems of ordinary differential equations,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1055–1063, 2007. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  8. M. T. Darvishi and F. Khani, “Numerical and explicit solutions of the fifth-order Korteweg-de Vries equations,” Chaos, Solitons & Fractals, vol. 39, no. 5, pp. 2484–2490, 2009. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  9. A. Molabahrami, F. Khani, and S. Hamedi-Nezhad, “Soliton solutions of the two-dimensional KdV-Burgers equation by homotopy perturbation method,” Physics Letters A, vol. 370, no. 5-6, pp. 433–436, 2007. View at: Publisher Site | Google Scholar | MathSciNet
  10. J.-H. He, “New interpretation of homotopy perturbation method,” International Journal of Modern Physics B, vol. 20, no. 18, pp. 2561–2568, 2006. View at: Publisher Site | Google Scholar | MathSciNet
  11. M. T. Darvishi and F. Khani, “Application of He's homotopy perturbation method to stiff systems of ordinary differential equations,” Zeitschrift fur Naturforschung. Section A, vol. 63, no. 1-2, pp. 19–23, 2008. View at: Google Scholar
  12. A.-M. Wazwaz, “The tanh method: solitons and periodic solutions for the Dodd-Bullough-Mikhailov and the Tzitzeica-Dodd-Bullough equations,” Chaos, Solitons & Fractals, vol. 25, no. 1, pp. 55–63, 2005. View at: Google Scholar | MathSciNet
  13. C.-L. Bai and H. Zhao, “Generalized extended tanh-function method and its application,” Chaos, Solitons & Fractals, vol. 27, no. 4, pp. 1026–1035, 2006. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  14. F. Pedit and H. Wu, “Discretizing constant curvature surfaces via loop group factorizations: the discrete sine- and sinh-Gordon equations,” Journal of Geometry and Physics, vol. 17, no. 3, pp. 245–260, 1995. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  15. X. Zhao, L. Wang, and W. Sun, “The repeated homogeneous balance method and its application to nonlinear partial differential equations,” Chaos, Solitons & Fractals, vol. 28, no. 2, pp. 448–453, 2006. View at: Google Scholar | MathSciNet
  16. J.-F. Zhang, “Homogeneous balance method and chaotic and fractal solutions for the Nizhnik-Novikov-Veselov equation,” Physics Letters A, vol. 313, no. 5-6, pp. 401–407, 2003. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  17. S. Zhang, “New exact solutions of the KdV-Burgers-Kuramoto equation,” Physics Letters A, vol. 358, no. 5-6, pp. 414–420, 2006. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  18. E. Yomba, “The modified extended Fan's sub-equation method and its application to (2+1)-dimensional dispersive long wave equation,” Chaos, Solitons & Fractals, vol. 26, no. 3, pp. 785–794, 2005. View at: Google Scholar | MathSciNet
  19. J.-H. He and X.-H. Wu, “Exp-function method for nonlinear wave equations,” Chaos, Solitons & Fractals, vol. 30, no. 3, pp. 700–708, 2006. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  20. S.-D. Zhu, “Exp-function method for the Hybrid-Lattice system,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 3, pp. 461–464, 2007. View at: Google Scholar
  21. S.-D. Zhu, “Exp-function method for the discrete mKdV lattice,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 3, pp. 465–468, 2007. View at: Google Scholar
  22. A. Bekir and A. Boz, “Exact solutions for a class of nonlinear partial differential equations using exp-function method,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 4, pp. 505–512, 2007. View at: Google Scholar
  23. J.-H. He and L.-N. Zhang, “Generalized solitary solution and compacton-like solution of the Jaulent-Miodek equations using the Exp-function method,” Physics Letters A, vol. 372, no. 7, pp. 1044–1047, 2008. View at: Publisher Site | Google Scholar | MathSciNet
  24. F. Khani, S. Hamedi-Nezhad, and A. Molabahrami, “A reliable treatment for nonlinear Schrödinger equations,” Physics Letters A, vol. 371, no. 3, pp. 234–240, 2007. View at: Publisher Site | Google Scholar | MathSciNet
  25. F. Khani, S. Hamedi-Nezhad, M. T. Darvishi, and S.-W. Ryu, “New solitary wave and periodic solutions of the foam drainage equation using the Exp-function method,” Nonlinear Analysis: Real World Applications, vol. 10, no. 3, pp. 1904–1911, 2009. View at: Publisher Site | Google Scholar | MathSciNet
  26. F. Khani, “Analytic study on the higher order Ito equations: new solitary wave solutions using the Exp-function method,” Chaos, Solitons & Fractals, vol. 41, no. 4, pp. 2128–2134, 2009. View at: Publisher Site | Google Scholar
  27. F. Khani and S. Hamedi-Nezhad, “Some new exact solutions of the (2+1)-dimensional variable coefficient Broer-Kaup system using the Exp-function method,” Computers & Mathematics with Applications. In press. View at: Publisher Site | Google Scholar
  28. J.-H. He and M. A. Abdou, “New periodic solutions for nonlinear evolution equations using Exp-function method,” Chaos, Solitons & Fractals, vol. 34, no. 5, pp. 1421–1429, 2007. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  29. X.-H. Wu and J.-H. He, “Solitary solutions, periodic solutions and compacton-like solutions using the Exp-function method,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 966–986, 2007. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  30. S. A. El-Wakil, M. A. Madkour, and M. A. Abdou, “New traveling wave solutions for nonlinear evolution equations,” Physics Letters A, vol. 365, no. 5-6, pp. 429–438, 2007. View at: Publisher Site | Google Scholar | MathSciNet
  31. M. A. Abdou, A. A. Soliman, and S. T. El-Basyony, “New application of Exp-function method for improved Boussinesq equation,” Physics Letters A, vol. 369, no. 5-6, pp. 469–475, 2007. View at: Publisher Site | Google Scholar
  32. S. Zhang, “Application of Exp-function method to high-dimensional nonlinear evolution equation,” Chaos, Solitons & Fractals, vol. 38, no. 1, pp. 270–276, 2008. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  33. A. Ebaid, “Exact solitary wave solutions for some nonlinear evolution equations via Exp-function method,” Physics Letters A, vol. 365, no. 3, pp. 213–219, 2007. View at: Publisher Site | Google Scholar | MathSciNet
  34. Z.-Y. Yan and H.-Q. Zhang, “Auto-Darboux transformation and exact solutions of the Brusselator reaction diffusion model,” Applied Mathematics and Mechanics, vol. 22, no. 5, pp. 541–546, 2001. View at: Google Scholar | Zentralblatt MATH | MathSciNet

Copyright © 2009 F. Khani et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

1175 Views | 645 Downloads | 7 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19. Sign up here as a reviewer to help fast-track new submissions.